Home Remedies for Hair Loss - Ted's Q&A

Browse Ted's Q&A

Hair Loss After Accutane

Posted by Amanda (Boston) on 11/20/2006

I have a question for Ted. My hair loss started after Accutane. I know Accutane creates deficiencies of certain vitamins and minerals - is manganese one of these? Also, ever since the Accutane, my scalp has been dry - does this mean it cannot be related to DHT since there is no buildup of sebum? Finally, with the dryness, my scalp has been itchy and has small pimples - filled with pus - all over. What can this possibly be? Any cures suggested?

Replied by Ted
Bangkok, Thailand
383 posts

Dear Amanda:

My hair loss started after Accutane. I think the company that make Accutane would be far more qualified than me in answering this question!

You think it might be a vitamin/mineral deficiencies, but most problems I found was a vitamin A toxicity. Since the active ingredient of Accutane product is a a modified form of Vitamin A, which is have a tendency to cause hair loss by causing the dryness of your entire system, not just your skin.

So if I follow the leads, then the product is basically a vasoconstrictor drug. The cure is obvious, vasodilation. Vasodilation is based on your body's ability to produce nitric oxide, which is basically the stuff we do in chemistry lab by reacting copper in a nitric acid solution. Of course that is toxic.

However, you can take vitamin C, sodium ascorbate, and plenty of it! This will do the alkalizing, which expands the capillaries and at the same time increase your body's nitric oxide production indirectly. You can also alkalize the body by taking one whole lemon freshly squeezed and add baking soda until the fizz stops and add to 1/2 glass of water. You can take this twice a day on an empty stomach. This will neutralized the excess acidity that exists which comes from the accutane. Molybdenum is related to the body's control of pH. I take it now and then too, so 5-10 mg. once or twice a week to prevent deficiencies.

The other thing is taking granulated lecithin 1 tablespoon 3 times a day on an empty stomach would rid the body of acid oil soluble compounds. The peppermint oil will neutralized this too. Apple cider vinegar with the baking soda will be helpful too, differently in detoxifying your body.

In my opinion taking a bath in vinegar plus some baking soda to make it pH neutral (the fizz stops) throughout your whole body will neutralized whatever toxic oil soluble compound there is, while it won't rid all of them will do this too. Just use it on the head if you experience a hair loss.

Just remember, that whenever you alkalize the body, the blood vessels will expand, and when it does that the hair loss may be stopped. If you want to increase more micro circulation, just take gingko extract and some unsweetened ginger tea.

Whatever you do, you must avoid all sweets, this includes fruits too. It will allow your body to recover faster from the negative effects of hair loss due to accutane use.

If you have acne, the best medication for me is zinc acetate, no sugar, no chocolates, no fried foods, and plenty of antioxidants, such as vitamin E.

Finally, with the dryness, my scalp has been itchy and has small pimples - filled with pus - all over.

Vinegar un buffered will kill the small pus and dry the pus some. But this is not the real answer, it just gets rid of local problems. The real cause is when you take accutane, a semi constipation occurs, and if this is so, your pus will be reduce in a matter of minutes by just taking pure Milk of Magnesia (no aluminum please!) Follow instructions as per bottle. You can easily buy this from any local drug store. This will induce a loose stool. Another way I do it, in case the milk of magnesia is not available is to take 1 teaspoon of sea salt plus 1 teaspoon of baking soda. This will induce a diarrhea, alkalize your body, increase the salinity, kill the bacteria, alkalize the body all at once. The pus can be dry fairly quickly but you need to get a bottle of alcohol (isopropyl alcohol applied to the area of pus). One single application will often dry the pus.

I must remind you again that you need to take plenty of baking soda to reverse this problem. And if possible monitor your urinary pH to 6.5 - 7.3. If it doesn't reach this figure within 1-2 hour after you consume it, take more. If you can maintain this level for about 2 weeks, everything should be much better.


NEXT